I broke down and took 2 store brand midol after not taking any for months and months. It's 5-6 hours later and I am sensitive to light, my vision is blurred, I'm exhausted and feel sort of nervous and floaty. I don't know how I managed to take this stuff before. How do other people even manage to survive eating like crap and loading up on painkillers DAILY? Have you ever had an adverse reaction to painkillers (or something similiar - cold medicine, etc) after not taking them for a long time? What happened?
asked byLutfisk (2301)
Get FREE instant access to our Paleo For Beginners Guide & 15 FREE Recipes!
on December 25, 2011
at 04:13 AM
What was in it? Googling for Midol ingredients comes back with several formulas.
If it was the caffeinated one, that could be your answer, I'm definitely more sensitive to stimulants these days.
I haven't noticed any issues with occasional use of naproxen or ibuprofen, but they are both pretty hard on the liver, as is acetaminophen. If you're in ketosis and your liver is already busy with gluconeogenesis, it could change or delay the processing of liver-demanding substances; along the same lines as the theory of alcohol sensitivity while on low carb.
on December 26, 2011
at 03:36 PM
Never taken midol, but caffeine shouldn't cause blurred vision. I've found too much caffeine (ie. when I went nuts and drank half a pot) caused tiredness and rapid heart beat. No caffeine at all does cause headaches from withdrawal.
When I was a kid, I had an allergic reaction with face swelling to a mix of Tylenol and aspirin, but never had issues to either of those again.
I've only had issues with things like Theraflu, which even before a paleo diet I got weary of, and even though I took it in the morning, I couldn't fall asleep at night. If I had to take it again, I would take 1/4 or 1/2 of the bag. It would give me loads of energy, enough to be able to do work, but was all jittery, and I found that while I felt like I could concentrate, I'd make very obvious typos and other mistakes, so had to be very careful to triple check what I typed in while sudo'ed to root on production machines...
After going paleo, I've not suffered from a single flu while I watched family and co-workers who are still on a SAD, suffer from them. I was wondering when I'd get hit by their bugs, as I normally picked up every cold and flue before, but never hit me. At most I got a sore throat for a few hours, and that's all. (Could be the coconut oil and elderberry extract, but even without those, being exposed to sick people doesn't make me sick.)
The only pains I've needed a painkiller for after Paleo, was when I overdid some weight lifting and ripped a few muscle fibers in my neck. This went away a day later, but when it got bad, even a baby aspirin easily relieved the pain.
The one time I did expose myself to wheat (via birthday cake), I did feel like death and did get a lot of headache and pain, but as the stuff left my system, I recovered.
Before paleo, I had somewhat regular headaches and was a fan of Advil. :( I'm glad those days are over. Back in those days, neither aspirin or Tylenol would get rid of the headaches, but a couple of Advils would. Hope the damaged caused by all that (SAD & Advil and other crap) has been reversed.
I remember reading somewhere that NSAIDs can actually cause pain, so in a way, they become addictive. You take them to kill a headache, but then you take them to kill the headache that they themselves cause later on.
on December 25, 2011
at 04:01 AM
Hmmm nothing too serious for me in this area just upset stomach every once in awhile. I rarely take meds because I often feel yucky afterward.. my body would rather rest or have some other natural remedy.. ie heat
Midol has never sat well with me though... I get thirtsy after an hour like mad crazy thirsty I take it as a sign to never take it again.